On October 6, 2003, a 49-year-old male equine farm manager accidentally died after injecting himself with an unknown quantity of Sedazine (xylazine), a sedative commonly used to sedate horses. After visiting a barn's storage area at approximately 8:45 am, the farm manager went to his house located on the farm and apparently tried to try to ease his pain by injecting himself with xylazine. At approximately 9:45 am, a female co-worker saw the farm manager's dog running unrestrained outside and went to the farm manager's house to return the dog. Upon entering the house, she found the farm manager lying face down on the kitchen floor. She looked for a phone but did not find one. The worker went outside, flagged down a passing farm truck and asked the driver to call emergency services. Emergency services personnel arrived, found the victim dead, and contacted local law enforcement and the coroner. The coroner arrived at the scene and pronounced the victim dead. To prevent future occurrences of similar incidents, the following recommendations have been made: 1. Farm personnel, including owners, managers, and farm workers should be educated on the risk of adverse and fatal human effects associated with the use of common equine veterinary drugs. 2. Manufacturers of commonly used on-site equine drugs should include stronger label warnings against potential adverse human effects of the drugs by injection or ingestion. 3. After mixing veterinary drugs on-site, vials or storage containers should be appropriately labeled with the correct contents and concentration of the drugs.